Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 40, NWS Northern Indiana

July 13, 2011

NWS Northern Indiana issued this small craft advisory at Jul 13, 2011, 10:35 AM EDT. It took effect at Jul 13, 2011, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2011, 10:35 AM EDT (14:35 UTC)
In effect from
Jul 13, 2011, 2:00 PM EDT
Expired
Jul 13, 2011, 10:43 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WHUS73 KIWX 131435
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 AM EDT WED JUL 13 2011

LMZ043-046-132245-
/O.NEW.KIWX.SC.Y.0040.110713T1800Z-110714T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1035 AM EDT WED JUL 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM EDT THIS EVENING. 

* WINDS: SUSTAINED AT 15 TO 20 KNOTS. OCCASIONAL GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
156 
WHUS73 KIWX 132011
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT WED JUL 13 2011

LMZ043-046-140300-
/O.CON.KIWX.SC.Y.0040.000000T0000Z-110714T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 PM EDT WED JUL 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: SUSTAINED AT 15 TO 20 KNOTS. OCCASIONAL GUSTS TO 25 
  KNOTS.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
355 
WHUS73 KIWX 140243
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT WED JUL 13 2011

LMZ043-046-140345-
/O.CAN.KIWX.SC.Y.0040.000000T0000Z-110714T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1043 PM EDT WED JUL 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 



$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 6:31 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 13, 6:31 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 AM EDT WED JUL 13 2011

.AVIATION...
12Z TAFS...SFC FRONT HAS TRACKED WELL SOUTH OF THE AREA EARLY THIS
MORNING...BUT LOW LEVEL FRONT WILL CONTINUE TO PUSH SOUTHWARD
ACROSS CENTRAL INDIANA THIS MORNING. WEAK LOW/MID LEVEL MOISTURE
POOLING WITH THIS FRONT COMBINED WITH A WEAK SHORT WAVE PASSING
THROUGH HAS BEEN ENOUGH TO PRODUCE SOME SCATTERED LIGHT SHOWERS
AND SPRINKLES SOUTH OF KFWA THIS MORNING...AND EXPECTING ANY ISOLD
PRECIP THREAT WILL REMAIN SOUTH OF TERMINALS THROUGH THE REMAINDER
OF THE MORNING. IN TERMS OF WINDS...SFC HIGH PRESSURE BUILDING
INTO THE GREAT LAKES REGION WILL PROVIDE A NORTH NORTHEAST SFC
GRADIENT TODAY. ALREADY STARTING TO OBSERVE WINDS AROUND 10 KNOTS
AT KSBN AND COULD SEE SOME GUSTS INTO THE 15 TO 18 KNOT RANGE FROM
MID MORNING THROUGH THIS AFTERNOON. WINDS TO DIMINISH TONIGHT AS
DIRECTIONS VEER MORE EASTERLY TOWARD THE END OF THIS FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 407 AM EDT WED JUL 13 2011/

SHORT TERM...
TODAY THROUGH THURSDAY NIGHT.

ISOLATED SHOWERS EARLY THIS MORNING MAINLY ACROSS THE SOUTH...ALONG
WITH TEMPERATURE TRENDS WILL BE THE MAIN FORECAST ISSUES FOR THE
SHORT TERM FORECAST.

BROAD UPPER LEVEL SHORT WAVE TROUGH WILL CONTINUE TO TRACK EASTWARD
ACROSS THE GREAT LAKES REGION THIS MORNING HELPING TO CONTINUE TO
PUSH SFC FRONT SOUTHWARD INTO SOUTHERN INDIANA. LAGGING LOW LEVEL
FRONT WILL PUSH THROUGH MAINLY SOUTHERN PORTIONS OF THE FORECAST
AREA EARLY THIS MORNING WITH SOME FORCING FROM A WEAKER SHORT WAVE
PROGRESSING THROUGH NORTHERN PLAINS RIDGE. THIS SHORT WAVE IS
BECOMING INCREASINGLY SHEARED AS IT ENTERS THE DOWNSTREAM UPPER
LEVEL CONFLUENT ZONE ACROSS THE GREAT LAKES REGION...BUT THIS WEAK
FORCING COMBINED WITH SOME WEAK LOW LEVEL MOISTURE POOLING MAY BE
ENOUGH TO GENERATE SOME ISOLATED SHOWERS ACROSS FAR SOUTHERN
LOCATIONS THROUGH THE EARLY MORNING. SIGNIFICANTLY DRIER MID LEVEL
AIR WILL ADVECT SOUTHWARD FOR THE MID TO LATE MORNING HOURS AS MID
LEVEL RIDGE AXIS SHIFTS EASTWARD INTO THE UPPER MS RVR VALLEY
EFFECTIVELY ENDING PRECIP CHANCES ACROSS THE SOUTH.
THUS...DECREASING CLOUD TREND CAN BE EXPECTED THIS MORNING WITH JUST
SOME LOW COVERAGE AFTERNOON CU DEVELOPING. COLD AIR ADVECTION
TODAY SHOULD ALLOW FOR FAIRLY DECENT MIXING...AND HAVE GENERALLY
UTILIZED MIXING DOWN 900 HPA MODEL THERMAL PROGS TO SFC AS FIRST
GUESS FOR MAX TEMPERATURES TODAY WHICH FALL CLOSELY INLINE WITH
PREVIOUS FORECAST AND MOSGUIDE VALUES FROM THE MID 70S TO AROUND
80.

BROAD SFC ANTICYCLONE WILL SLOWLY DRIFT ACROSS GREAT LAKES REGION
TONIGHT RESULTING IN VEERING SFC WINDS TO THE EAST. SKIES LIKELY TO
START OUT CLEAR THIS EVENING...WITH SOME INCREASING HIGH CLOUDS
POSSIBLE LATE TONIGHT INTO EARLY THURSDAY AS UPPER LEVEL SHORT WAVE
RIDES NORTHERN PLAINS RIDGING POSSIBLY SPILLING SOME CIRRUS INTO THE
AREA OVERNIGHT. LOW LEVEL MOISTURE PROFILES NOT LOOKING VERY
CONDUCIVE FOR FOG FORMATION TONIGHT AND WITH ADDED LIMITING FACTOR
OF POSSIBLE INCREASING CIRRUS OVERNIGHT WILL HOLD OFF ON ANY PATCHY
FOG MENTION. FAIRLY DRY LOW LEVELS AND LIGHT WINDS SHOULD ALLOW FOR
A FAIRLY DECENT TEMP DROP OFF TONIGHT INTO THE MID TO UPPER 50S.

A SOMEWHAT STABLE WAVE PATTERN IN PLACE ACROSS NORTH AMERICA WITH
PERSISTENCE OF A LONGWAVE TROUGH...RIDGE...TROUGH WHICH WILL
ALLOW FOR ONLY A SLOW EASTWARD ADVECTION OF LOW LEVEL THETAE
TROUGH ACROSS THE GREAT LAKES REGION. WITH STRONGER LOW LEVEL
SOUTHWESTERLY JET LOOKING TO AFFECT UPPER MIDWEST INTO THE UPPER
GREAT LAKES...FEEL BEST CHANCE OF NOCTURNAL STORMS AND MCS
FORMATION THURSDAY NIGHT SHOULD REMAIN NORTH OF THE AREA AND WILL
CONTINUE TO KEEP THURSDAY NIGHT FORECAST DRY. WILL NEED TO KEEP AN
EYE ON THURSDAY NIGHT PERIOD HOWEVER...AS THICKNESS ORIENTATION
COULD SUPPORT ANY EVENING STORMS THAT DEVELOP ACROSS UPPER MS RVR
VALLEY DROPPING INTO MAINLY FAR NORTHERN SECTIONS OVERNIGHT INTO
EARLY FRIDAY MORNING...BUT LIKELY IN A DIMINISHING STATE IF THIS
OCCURS.

&&

LONG TERM...
FRIDAY THROUGH TUESDAY...
FCST PERIOD TO BEGIN WITH SFC HIGH OFF TO THE EAST DIRECTING STRONG
RETURN FLOW UP INTO THE MID AND UPPER MS VALLEY...WHICH WILL BE THE
FOCUS FOR ANOTHER ACTIVE BOUT OF MCS ACTIVITY AROUND THE STRONG
UPPER RIDGE THAT WILL REMAIN ANCHORED OVER THE DROUGHT-RIDDEN
SOUTHERN PLAINS. HERE THE MODELS TEND TO BE IN REASONABLE AGREEMENT
IN POINTING TOWARD NOCTURNAL MCS GENERATION...WITH AMPLE MOISTURE
TRANSPORT...PERSISTENT NOCTURNAL LLJ IN THE PLAINS...AND THETAE
RIDGE AT 850MB ALL LINING UP NICELY. HOWEVER...MODELS OFFERING
DIFFERING SOLUTIONS WRIT DOWNSTREAM PROPAGATION TRAJECTORIES AND
POTENTIAL IMPACTS FOR OUR CWA. FOR NOW WILL LEAVE GRIDS AS IS WITH
SMALL CHANCE POPS FRI/FRI NITE...ALTHOUGH LATEST SOLN DOES TEND TO
SUGGEST FAVORABLE PATTERN FOR REACHING OUR AREA DELAYED UNTIL SAT OR
SUN NITE. ABOVE NORMAL TEMPS AND INCREASING HUMIDITY TO EXPECTED
DURING THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MARSILI
LONG TERM...LOGSDON
AVIATION...MARSILI
Hazardous weather outlook, Jul 13, 6:40 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 AM EDT WED JUL 13 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-141045-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
640 AM EDT WED JUL 13 2011 /540 AM CDT WED JUL 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-141045-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
640 AM EDT WED JUL 13 2011 /540 AM CDT WED JUL 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:30 AM EDTRip Current StatementIWX18 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.